MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an adjustable valve.It was reported that the valve was broken as it showed 1.5 by every programmer, but the x-ray was not 1.5.A revision surgery was planned on (b)(6) 2026 to replace the valve.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the valve was conditional and always scanned in normal mode and adjusted after mri.
 
Event or Problem Description
Additional information received reported that the device was replaced with a 1.5 non-adjustable valve on (b)(6) 2026.The original valve was implanted on (b)(6) 2019.The last normal x-ray was in 2021 per the physician's assistant, and after that they were only checking with the programmers until now.There were no known unusual external magnetic influence.The site regularly does mri at the hospital so they probably had an mri but that is not unusual.It was indicated that the manual and electronic programmers showed the valve to be reprogrammed to one setting, but then upon x-ray confirmation, the valve looked to be at another setting.The patient was doing okay, but the surgeon did not know what the valve was really set to.The valve was set to 1.5 per the programmer, but radiographically, it showed the opposite, closer to 0.5.
 
Additional Manufacturer Narrative

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
carretera san isidro, km 17
goleta CA 93117
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
125 cremona drive
carretera san isidro, km 17
goleta CA 93117
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24742943
Report Number9612501-2026-00930
Device Sequence Number8772074
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public(01)00643169975828(17)220531(10)E67256
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE67256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/01/2026
04/08/2026
07/01/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/03/2026
04/22/2026
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale
Patient Weight148 LB